Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 7, NWS Tallahassee, FL

June 19, 20174 counties in Florida

NWS Tallahassee, FL issued this high surf advisory at Jun 19, 2017, 3:58 PM CDT for 4 counties in Florida. It took effect at Jun 20, 2017, 1:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 19, 2017, 3:58 PM CDT (20:58 UTC)
In effect from
Jun 20, 2017, 1:00 AM CDT
Expired
Jun 23, 2017, 10:00 AM CDT
In force
3 days
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WHUS42 KTAE 192058
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT MON JUN 19 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY MORNING...

A TROPICAL WAVE CURRENTLY LOCATED IN THE SOUTHERN GULF OF MEXICO 
WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE NORTHERN GULF
COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD AN INCREASE IN
SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF, HAZARDOUS RIP
CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING ALONG THE
FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF 6 TO 9
FEET CAN BE EXPECTED EARLY TUESDAY MORNING THROUGH THURSDAY, WITH
COASTAL INUNDATION OF 1 TO 2 FEET POSSIBLE.

FLZ108-112-114-115-202100-
/O.NEW.KTAE.SU.Y.0007.170620T0600Z-170622T1200Z/
/O.NEW.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/
/O.NEW.KTAE.RP.S.0071.170620T0600Z-170622T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
458 PM EDT MON JUN 19 2017 /358 PM CDT MON JUN 19 2017/

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TUESDAY
TO 8 AM EDT /7 AM CDT/ THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 2 AM EDT /1 AM CDT/
TUESDAY THROUGH THURSDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/
TUESDAY TO 8 PM EDT /7 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY, WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/
TUESDAY TO 8 AM EDT /7 AM CDT/ THURSDAY. A COASTAL FLOOD ADVISORY
HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT
FROM 8 AM EDT /7 AM CDT/ TUESDAY TO 8 PM EDT /7 PM CDT/
WEDNESDAY. IN ADDITION, A HIGH RIP CURRENT RISK HAS BEEN ISSUED.
THIS HIGH RIP CURRENT RISK IS IN EFFECT FROM 2 AM EDT /1 AM CDT/
TUESDAY THROUGH THURSDAY MORNING. 

* COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA
  PANHANDLE AND BIG BEND

* WAVES AND SURF...6 TO 9 FEET

* TIMING...TUESDAY THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP
  CURRENTS.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ118-127-128-134-202100-
/O.NEW.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
458 PM EDT MON JUN 19 2017

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A COASTAL
FLOOD ADVISORY, WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT
WEDNESDAY. 

* COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA
  PANHANDLE AND BIG BEND

* TIMING...TUESDAY THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
7 follow-up statements
394 
WHUS42 KTAE 200658
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 AM EDT TUE JUN 20 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY
MORNING...

A TROPICAL WAVE CURRENTLY LOCATED IN THE SOUTHERN GULF OF MEXICO
WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE NORTHERN
GULF COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD AN
INCREASE IN SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF,
HAZARDOUS RIP CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING
ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF
6 TO 9 FEET CAN BE EXPECTED EARLY TUESDAY MORNING THROUGH
THURSDAY, WITH COASTAL INUNDATION OF 1 TO 2 FEET POSSIBLE.

FLZ108-112-114-115-202100-
/O.CON.KTAE.SU.Y.0007.000000T0000Z-170622T1200Z/
/O.CON.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/
/O.CON.KTAE.RP.S.0071.000000T0000Z-170622T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
258 AM EDT TUE JUN 20 2017 /158 AM CDT TUE JUN 20 2017/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM
CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ WEDNESDAY...

* COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA 
  PANHANDLE AND BIG BEND 

* WAVES AND SURF...6 TO 9 FEET WITH OCCASIONALLY HIGHER SETS

* TIMING...TUESDAY THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ118-127-128-134-202100-
/O.CON.KTAE.CF.Y.0002.170620T1200Z-170622T0000Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
258 AM EDT TUE JUN 20 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 8 PM EDT WEDNESDAY...

* COASTAL FLOODING...1 TO 2 FEET OF INUNDATION ALONG THE FLORIDA 
  PANHANDLE AND BIG BEND 

* TIMING...TUESDAY THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
573 
WHUS42 KTAE 202004
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT TUE JUN 20 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY
MORNING...

TROPICAL STORM CINDY CURRENTLY LOCATED IN THE SOUTHERN GULF OF 
MEXICO WILL CONTINUE TO MOVE NORTH/NORTHWESTWARD TOWARD THE 
NORTHERN GULF COAST OVER THE NEXT 24 TO 36 HOURS. THIS WILL YIELD 
AN INCREASE IN SEAS IN OUR LOCAL AREA, RESULTING IN HIGH SURF, 
HAZARDOUS RIP CURRENTS ALONG AREA BEACHES, AND COASTAL FLOODING 
ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND. SURF HEIGHTS OF 
6 TO 9 FEET CAN BE EXPECTED THROUGH THURSDAY, WITH COASTAL 
INUNDATION UP TO 1 FOOT POSSIBLE.

FLZ108-112-114-115-211000-
/O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
/O.CON.KTAE.SU.Y.0007.000000T0000Z-170622T1200Z/
/O.CON.KTAE.RP.S.0071.000000T0000Z-170622T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
404 PM EDT TUE JUN 20 2017 /304 PM CDT TUE JUN 20 2017/

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ WEDNESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA
  PANHANDLE AND BIG BEND 

* WAVES AND SURF...6 TO 9 FEET

* TIMING...THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ118-127-128-134-211000-
/O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
404 PM EDT TUE JUN 20 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA
  PANHANDLE AND BIG BEND 

* TIMING...THROUGH THURSDAY

* IMPACTS...MINOR COASTAL EROSION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
697 
WHUS42 KTAE 210811
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 AM EDT WED JUN 21 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH THURSDAY ALONG
THE COASTS OF THE FLORIDA PANHANDLE AND BIG BEND...

.TROPICAL STORM CINDY WAS IN THE CENTRAL GULF OF MEXICO EARLY
THIS MORNING...AND WILL LIKELY MOVE ASHORE THE UPPER TEXAS OR 
WESTERN LOUISIANA COASTS EARLY THURSDAY. STRONG SOUTH WINDS AND 
HIGH SEAS WILL CONTINUE WELL EAST OF THE STORM CENTER...CAUSING 
ABOVE-NORMAL TIDES...HIGH SURF...AND STRONG AND FREQUENT RIP 
CURRENTS. 


FLZ108-112-114-115-220000-
/O.EXT.KTAE.SU.Y.0007.000000T0000Z-170623T0000Z/
/O.EXT.KTAE.RP.S.0071.000000T0000Z-170623T0600Z/
/O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
411 AM EDT WED JUN 21 2017 /311 AM CDT WED JUN 21 2017/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THURSDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE THURSDAY
NIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION.

* WAVES AND SURF...6 TO 9 FEET WITH OCCASIONAL HIGHER SETS BAY AND
  WALTON COUNTIES. SURF 3 TO 5 FEET GULF AND FRANKLIN COUNTIES. 

* TIMING...THROUGH THURSDAY.

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. 

&&

$$

FLZ118-127-128-134-220000-
/O.CON.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
411 AM EDT WED JUN 21 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* COASTAL FLOODING...UP TO 1 FOOT OF INUNDATION ALONG THE FLORIDA BIG
  BEND COAST.

* TIMING...PEAKING EARLY THIS AFTERNOON.

* IMPACTS...MINOR COASTAL FLOODING OF LOW-LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

FOURNIER
984 
WHUS42 KTAE 211938
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED JUN 21 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE
COASTS OF THE FLORIDA PANHANDLE AND BIG BEND...

.TROPICAL STORM CINDY WILL MOVE NORTHWEST ACROSS THE NORTHWEST
GULF OF MEXICO THROUGH TONIGHT AND WILL LIKELY MOVE ASHORE NEAR
THE BORDER OF TEXAS AND LOUISIANA EARLY THURSDAY MORNING. STRONG 
ONSHORE WINDS AND HIGH SEAS WILL CONTINUE WELL EAST OF THE STORM 
CENTER...CAUSING HIGH SURF AND STRONG AND FREQUENT RIP CURRENTS.
HOWEVER...TIDAL DEPARTURES ARE NO LONGER EXPECTED TO PRODUCE
INUNDATION ALONG THE COAST AND THE COASTAL FLOOD ADVISORY HAS BEEN
CANCELLED.

FLZ108-112-114-220900-
/O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
/O.EXT.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/
/O.EXT.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
338 PM EDT WED JUN 21 2017 /238 PM CDT WED JUN 21 2017/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/
FRIDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

* SURF...6 TO 9 FEET WITH OCCASIONAL HIGHER SETS ALONG THE BAY AND
  WALTON COUNTY BEACHES..4 TO 6 FEET IN GULF COUNTY.

* TIMING...THROUGH FRIDAY.

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ115-220900-
/O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
/O.CAN.KTAE.SU.Y.0007.000000T0000Z-170623T0000Z/
/O.EXT.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
COASTAL FRANKLIN-
338 PM EDT WED JUN 21 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
HIGH SURF ADVISORY. THE COASTAL FLOOD ADVISORY HAS BEEN
CANCELLED. 

* TIMING...THROUGH FRIDAY.

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ118-127-128-134-212045-
/O.CAN.KTAE.CF.Y.0002.000000T0000Z-170622T0000Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
338 PM EDT WED JUN 21 2017

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

TIDAL DEPARTURES ARE NOT EXPECTED TO RESULT IN ANY INUNDATION OF
NORMALLY DRY AREAS WITH THE NEXT HIGH TIDE CYCLE.

$$
315 
WHUS42 KTAE 220816
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 AM EDT THU JUN 22 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE
COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE ISLAND...

.TROPICAL STORM CINDY WILL MOVE INLAND ACROSS THE NORTHWEST GULF 
COAST OF MEXICO TODAY. STRONG ONSHORE WINDS AND HIGH SEAS WILL 
CONTINUE WELL EAST OF THE STORM CENTER...CAUSING HIGH SURF AND 
STRONG AND FREQUENT RIP CURRENTS. 

FLZ108-112-114-230000-
/O.CON.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
416 AM EDT THU JUN 22 2017 /316 AM CDT THU JUN 22 2017/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* SURF...6 TO 8 FEET WITH OCCASIONAL HIGHER SETS ALONG THE BAY AND
  WALTON COUNTY BEACHES. SURF 4 TO 6 FEET IN GULF COUNTY. 

* TIMING...THROUGH FRIDAY.

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. 

&&

$$

FLZ115-230000-
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
COASTAL FRANKLIN-
416 AM EDT THU JUN 22 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* TIMING...THROUGH FRIDAY.

* IMPACTS...LIFE THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. 

&&

$$

FOURNIER
366 
WHUS42 KTAE 230710
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EDT FRI JUN 23 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH FRIDAY ALONG THE
COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE ISLAND...



FLZ108-112-114-231500-
/O.CON.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
310 AM EDT FRI JUN 23 2017 /210 AM CDT FRI JUN 23 2017/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ THIS MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* SURF...4 TO 6 FEET. 

* TIMING...THROUGH FRIDAY.

* IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&

$$

FLZ115-231500-
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
COASTAL FRANKLIN-
310 AM EDT FRI JUN 23 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH FRIDAY.

* IMPACTS...LIFE THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&

$$
927 
WHUS42 KTAE 231442
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT FRI JUN 23 2017

...HAZARDOUS COASTAL CONDITIONS EXPECTED THROUGH TONIGHT ALONG 
THE COASTS OF THE FLORIDA PANHANDLE...INCLUDING SAINT GEORGE 
ISLAND...

FLZ108-112-114-240000-
/O.EXP.KTAE.SU.Y.0007.000000T0000Z-170623T1500Z/
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
1042 AM EDT FRI JUN 23 2017 /942 AM CDT FRI JUN 23 2017/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...
...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM EDT /10 AM CDT/ THIS
MORNING...


*  SURF...4 TO 6 FEET.

*  TIMING...THROUGH TONIGHT.

IMPACTS...MINOR COASTAL EROSION AND LIFE THREATENING RIP 
CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ115-240000-
/O.CON.KTAE.RP.S.0071.000000T0000Z-170624T0000Z/
COASTAL FRANKLIN-
1042 AM EDT FRI JUN 23 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...THROUGH TONIGHT.

* IMPACTS...LIFE THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Jun 19, 12:10 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 19, 12:10 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
110 PM EDT Mon Jun 19 2017

.AVIATION [Through 18Z Tuesday]...

Scattered SHRA continues to spread across the region and will
intermittently affect terminals across the region. Temporary
reductions in vsbys and CIGS will occur under any SHRA. ISO
thunder will be possible, but not prevalent with this activity. RA
will increase in coverage late this evening/tonight, potentially
lowering CIGS to at least MVFR and lowering vsbys.

&&

.PREV DISCUSSION [1039 AM EDT]...

.NEAR TERM [Through Today]...

At 2 am EDT tropical disturbance "93L" had a minimum pressure of
about 1006 mb along the northeast Yucatan Peninsula. There were no
west winds in the region based on surface observations and ASCAT
data, indicating that the system lacked a well-defined circulation.
While deep moist convection had recently increased (with the
approach of the most favorable time of the tropical convection
diurnal cycle), it was poorly organized. This disturbance could
impact our local weather, either directly or indirectly, over the
next few days, but not today. Read more about the future of this
system in the "SHORT TERM" and "LONG TERM" sections that follow.

Sunday evening's 925 mb analysis showed a cold front extending along
the Red river to western NY. Upper air data showed a long wave
trough across the Upper Midwest, and a TUTT from the FL Panhandle to
Mexico. Vapor imagery showed deep layer moisture rapidly increasing
from south to north across our forecast area, which, when combined
with at least some Q-G forcing associated with a low-layer trough
over the eastern Gulf of Mexico, will mean a good chance of rain for
much of the forecast area today. We expect the bulk of the rain to
develop along a weak sea breeze front late this morning or early
afternoon in FL, then across south GA and AL this afternoon. Poor
mid-layer lapse rates and the lack of deep-layer shear should limit
the severe storm potential. High temperatures will range form the
mid 80s at the FL coast to lower 90s around Albany.

.SHORT TERM [Tonight Through Wednesday]...

The main focus for this period will be potential development of
the tropical/subtropical system in the Gulf and resulting impacts
to our area. Models suggest that it will gradually become better
organized as it moves northwestward into the central Gulf over
the next couple of days and an upper ridge builds westward,
replacing an upper trough currently in this area. While there is
still significant disagreement regarding the track of this feature
(the GFS still has one of the farthest east solutions with a
track toward southeast LA, while the ECMWF and other models favor
a track much farther west into southern TX or northeast Mexico),
at this point no solutions take the system near our area.

Due to a lack of consistency in recent models, confidence remains
low regarding the eventual track of this feature, but periods of
heavy rainfall appear to be the main threat for our area at this
time. Given the latest set of model output, the heaviest rainfall
(potentially around a foot looks likely to be west of our area.
However, if eastern solutions such as the GFS verify, some
locations could receive several inches of rain by Wednesday as a
plume of deep layer moisture to the east of the system (PWAT
values possibly around 2.5") pushes northward into our area. Also,
this may not be a purely tropical system, and as a result a
baroclinic zone could extend well northeast of the low itself and
enhance showers and thunderstorms across our area. Therefore, even
if the western solutions such as the ECMWF verify, periods of
showers and thunderstorms look likely across our area on Tuesday
and Wednesday.

With widespread cloud cover and periods of showers and
thunderstorms each day, diurnal temperature differences should be
small. Highs in the lower 80s are expected to prevail across our
area along with lows in the lower to mid 70s.

.LONG TERM [Wednesday Night Through Monday]...

As the aforementioned tropical/subtropical system moves farther
west/northwest of our area, more typical summer conditions for our
area are expected to develop later in the week through the
weekend. However, from Wednesday night through Thursday lingering
deep layer moisture should lead to good chances of showers and
thunderstorms (generally 50-60 percent across our area). Deep
layer ridging is expected to build across our area from Friday
into the weekend, although ample moisture and sea breeze forcing
should lead to chances of showers and thunderstorms each day, with
highest chances during peak heating times in the afternoon and
early evening. After highs remain suppressed in the lower-mid 80s
on Thursday with ample cloud cover, decreasing clouds will help
temperatures rise to the upper 80s and lower 90s from Friday
through the weekend. Low temperatures will remain in the low-mid
70s throughout this period.

.MARINE...

Winds and seas will increase today through tonight as a broad
area of low pressure develops in the southern Gulf and pressure
gradient tightens across our area. As a result, small craft
operators should exercise caution. A small craft advisory may be
needed across our area starting tonight or Tuesday morning as the
low moves northwestward into the Gulf and may develop into a
tropical system. However, there is still quite a bit of
uncertainty regarding the forecast track of this low. Regardless
of the exact track and intensity, be aware that choppy seas and
gusty winds will be possible through the next few days along with
periods of showers and thunderstorms.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Periods of heavy rainfall are possible across our area during the
next few days as a result of the potential tropical system
projected to move northwestward into the Gulf of Mexico. Rainfall
amounts will depend on the track of this system; if it tracks
into the western Gulf as suggested by some models, widespread
flooding should not be an issue. However, if a more eastern
solution verifies, portions of our area would likely see several
inches of rain which could lead to river flooding and possibly
isolated flash flooding. We will continue to monitor this system
closely for flood potential.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  81  74  83  74 /  60  70  60  70  50
Panama City   75  81  75  83  77 /  70  80  60  70  50
Dothan        73  79  71  83  73 /  40  70  60  70  50
Albany        74  81  72  83  73 /  40  70  60  60  50
Valdosta      74  83  73  83  73 /  40  60  50  60  40
Cross City    74  85  74  84  74 /  50  70  50  50  50
Apalachicola  76  82  77  83  77 /  70  70  60  70  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Pullin
SHORT TERM...Fournier
LONG TERM...Lahr
AVIATION...Pullin
MARINE...Fournier
FIRE WEATHER...Lahr
HYDROLOGY...Fournier

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:53 PM CDTFlash Flood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more48 hr
Jun 19, 3:58 PM CDTCoastal Flood AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more47 hr
Jun 19, 3:58 PM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton4 days
Jun 19, 4:14 PM CDTSmall Craft AdvisoryTAE3 days
Jun 19, 4:14 PM CDTTropical Storm WarningTAE28 hr

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.